Alert archive / Arkansas / Tornado Warnings in 2017
Tornado Warning 5, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 28, 2017, 6:33 PM CST for White County, Arkansas. It was in force for 42 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2017, 6:33 PM CST (00:33 UTC)
- Expired
- Feb 28, 2017, 7:15 PM CST
- In force
- 42 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.75 in
County White County, AR
The radar
The Little Rock radar (KLZK), 49 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 7:00 PM CST | TSTM WND DMG | 1 Sw Higginson, AR | SEVERAL TREES AND POWERLINES DOWN NEAR HIGHWAY 367. |
| Feb 28, 7:00 PM CST | HAIL 2 | 3 N Beebe, AR | |
| Feb 28, 7:03 PM CST | TORNADO 1 | 1 W Higginson, AR | *** 4 INJ *** THIS TORNADO WAS RATED EF1 WITH WINDS ESTIMATED AT 110 MPH. THE TORNADO TRACKED 1.5 MILES, AND HAD A WIDTH OF 120 YARDS. THERE WERE FOUR INJURIES. |
| Feb 28, 7:05 PM CST | TSTM WND DMG | Higginson, AR | SEVERAL TREES AND POWERLINES DOWN AS WELL DAMAGE TO A COUPLE OF HOMES. |
| Feb 28, 7:05 PM CST | TORNADO | Sse Higginson, AR | *** 4 INJ *** THIS TORNADO WAS RATED EF1 WITH WINDS ESTIMATED AT 110 MPH. THE TORNADO TRACKED 1.5 MILES, AND HAD A WIDTH OF 120 YARDS. THERE WERE FOUR INJURIES. |
| Feb 28, 7:07 PM CST | TORNADO 2 | 1 Ssw Kensett, AR | THIS TORNADO WAS RATED EF2 WITH WINDS ESTIMATED AT 115 MPH. THE SURVEY IS STILL IN PROGRESS. |
| Feb 28, 7:09 PM CST | TORNADO | Sw Kensett, AR | THIS TORNADO WAS RATED EF2 WITH WINDS ESTIMATED AT 115 MPH. THE TORNADO BEGAN ROUGHLY 0.8 MILE SOUTHWEST OF KENSETT. THE SURVEY IS STILL IN PROGRESS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 3:40 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 8.2
The text
As transmitted.
068
WFUS54 KLZK 010033
TORLZK
ARC145-010115-
/O.NEW.KLZK.TO.W.0005.170301T0033Z-170301T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
633 PM CST TUE FEB 28 2017
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
Central White County in central Arkansas...
* Until 715 PM CST
* At 633 PM CST, a severe thunderstorm capable of producing a tornado
was located 8 miles northwest of Ward, or 10 miles north of Cabot,
moving northeast at 45 mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Storm spotter reported a funnel cloud near El Paso.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Searcy... Bald Knob...
Judsonia... Kensett...
Higginson... West Point...
Crosby... Pryor...
McRae... Garner...
Antioch in White County... Providence...
El Paso... Floyd...
Armstrong Springs... Plainview in White County...
Center Hill...
This includes US Highway 67 between mile markers 32 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3507 9207 3509 9210 3514 9210 3543 9159
3516 9148
TIME...MOT...LOC 0033Z 242DEG 37KT 3512 9203
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
Cavanaugh2 follow-up statements
874
WWUS54 KLZK 010047
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
647 PM CST TUE FEB 28 2017
ARC145-010115-
/O.CON.KLZK.TO.W.0005.000000T0000Z-170301T0115Z/
White AR-
647 PM CST TUE FEB 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR CENTRAL
WHITE COUNTY...
At 646 PM CST, A severe thunderstorm capable of producing a tornado
was located near McRae, or 10 miles southwest of Searcy, moving east
at 40 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Searcy... Bald Knob...
Judsonia... Kensett...
Higginson... West Point...
Crosby... Pryor...
McRae... Garner...
Antioch in White County... Providence...
Armstrong Springs... Plainview in White County...
Floyd... Center Hill...
This includes US Highway 67 between mile markers 33 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3510 9190 3513 9195 3521 9197 3543 9159
3516 9148
TIME...MOT...LOC 0046Z 251DEG 34KT 3515 9188
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
Cavanaugh794
WWUS54 KLZK 010059
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
659 PM CST TUE FEB 28 2017
ARC145-010115-
/O.CON.KLZK.TO.W.0005.000000T0000Z-170301T0115Z/
White AR-
659 PM CST TUE FEB 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CST FOR CENTRAL
WHITE COUNTY...
At 658 PM CST, a severe thunderstorm capable of producing a tornado
was located near Higginson, or near Searcy, moving northeast at 35
mph.
HAZARD...Tornado and baseball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely. The city of Searcy is in the direct path of this
storm. If you are in or near Searcy...take cover
immediately!
Locations impacted include...
Searcy... Bald Knob...
Judsonia... Kensett...
Higginson... West Point...
Pryor... Providence...
Armstrong Springs... Plainview in White County...
This includes US Highway 67 between mile markers 39 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3515 9175 3518 9183 3527 9184 3543 9159
3516 9148
TIME...MOT...LOC 0058Z 241DEG 32KT 3520 9177
TORNADO...RADAR INDICATED
HAIL...2.75IN
$$
CavanaughWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 28, 5:50 PM CST, 43 minutes earlier.
Area forecast discussion, Feb 28, 5:50 PM CST, 43 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 550 PM CST Tue Feb 28 2017 .Aviation... VFR flight conditions will start the forecast, with MVFR conditions with strong to severe storms. Storms will affect most of central AR this evening, and move northeast. Tuesday evening convection will be more isolated and strong to severe, while tonight a cold front will gradually push across the state and additional convection will be seen along the cold front with also isolated strong to severe storms. Used VCSH and VCTS in all Tafs. Winds will be south at 10 to 20 mph with some gusts to 30 mph. Behind the front, winds will shift to the northwest. (59) && .Prev Discussion.../ Issued 259 PM CST Tue Feb 28 2017/ .SHORT TERM...Tonight Through Thursday Focus this afternoon is on the chances of showers and thunderstorms for tonight. The latest sounding...18Z...indicates a strong cap at about 3000 feet. The atmosphere will need a little more heating to break this cap and allow thunderstorms develop. A strong jet streak should come across the state around 03Z tonight and provide additional lift. The enhanced risk of severe thunderstorms continues for mainly the northern half of the area with a slight risk elsewhere. The cold front in the plains will not move through the state until after midnight. This will bring another chance of strong thunderstorms. Large hail, storng winds and tornadoes are all possible through the night. Expect the thunderstorms and cold front to exit the eastern part of the state during Wednesday morning. Gusty south winds will be ahead of the front and will turn to the northwest behind the front and remain gusty. Will issue a Lake Wind Advisory due to the strong winds. All rain should be out of eastern Arkansas by noon Wednesday. Expect winds to diminish through the afternoon as the gradient relaxes. High temperatures Wednesday will be in the mid 50s to mid 70s...and upper 50s to mid 60s for Thursday. && .LONG TERM...Thursday Night Through Tuesday The period will begin with dry weather, and close to seasonal temperatures. It may be cool enough for a freeze in parts of northern Arkansas Friday morning. After that, a warming trend is expected. This will happen as a large area of high pressure exits toward the southeast United States, and winds around the high become more southerly. As temperatures go up, a storm system will approach from the Plains late in the weekend and early next week. That will result in isolated to scattered showers and thunderstorms Sunday and Monday. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 58 62 34 61 / 70 60 0 0 Camden AR 62 70 37 64 / 60 40 0 0 Harrison AR 48 57 32 59 / 60 30 0 0 Hot Springs AR 58 66 35 63 / 60 30 0 0 Little Rock AR 61 67 36 63 / 60 50 0 0 Monticello AR 65 74 38 64 / 70 60 0 0 Mount Ida AR 56 63 33 63 / 60 30 0 0 Mountain Home AR 52 59 32 60 / 70 40 0 0 Newport AR 59 64 35 61 / 80 60 0 0 Pine Bluff AR 63 70 37 63 / 70 50 0 0 Russellville AR 56 62 33 62 / 60 30 0 0 Searcy AR 60 66 35 62 / 70 50 0 0 Stuttgart AR 62 68 37 62 / 70 50 0 0 && .LZK Watches/Warnings/Advisories... Lake Wind Advisory from 6 PM this evening to noon CST Wednesday FOR Arkansas-Baxter-Boone-Bradley-Calhoun-Clark-Cleburne- Cleveland-Conway-Dallas-Desha-Drew-Faulkner-Fulton-Garland-Grant- Hot Spring-Independence-Izard-Jackson-Jefferson-Johnson-Lincoln- Logan-Lonoke-Marion-Monroe-Montgomery-Newton-Ouachita-Perry-Pike- Polk-Pope-Prairie-Pulaski-Saline-Scott-Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. && Short Term...51 / Long Term...46
Hazardous weather outlook, Feb 28, 4:50 PM CST, 1 hour 43 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 450 PM CST Tue Feb 28 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011115- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 450 PM CST Tue Feb 28 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Evening and Tonight Isolated to scattered thunderstorms will develop this evening and become more numerous tonight. Isolated to scattered strong to severe storms will be seen, with large hail, damaging winds and a few isolated tornadoes possible. Isolated storms this evening will transition to a line of storms later tonight as a cold front moves into the state from the northwest. Damaging winds will be possible along this line of storms, with hail and tornadoes a lesser threat at that time. Isolated areas of heavy rain will also be possible with localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday The storm system and cold front will be pushing east of Arkansas on Wednesday, and push the storms east of Arkansas. An isolated strong to severe storm will be possible until the cold front pushes east of Arkansas. Then high pressure will build into the area and bring cooler and dry weather into the weekend. .Spotter Information Statement... Spotter Activation will be needed this evening and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 59
In the hours before
Local storm report, Feb 28, 5:39 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
539 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG HOT SPRINGS VILLAGE 34.67N 93.00W
02/28/2017 GARLAND AR LAW ENFORCEMENT
TREES DOWN ON A HOUSE.
&&
EVENT NUMBER LZK1700053
JBHLocal storm report, Feb 28, 5:41 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
541 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL WILLIAMS JUNCTION 34.88N 92.77W
02/28/2017 E1.00 INCH PERRY AR AMATEUR RADIO
&&
EVENT NUMBER LZK1700054
JBHLocal storm report, Feb 28, 5:48 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
548 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL LITTLE ITALY 34.94N 92.59W
02/28/2017 E1.00 INCH PERRY AR AMATEUR RADIO
&&
EVENT NUMBER LZK1700055
JBHLocal storm report, Feb 28, 5:49 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
549 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL MONNIE SPRINGS 34.92N 92.49W
02/28/2017 E1.50 INCH PULASKI AR AMATEUR RADIO
&&
EVENT NUMBER LZK1700056
JBHLocal storm report, Feb 28, 5:59 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
559 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL MONNIE SPRINGS 34.92N 92.49W
02/28/2017 E4.50 INCH PULASKI AR AMATEUR RADIO
&&
EVENT NUMBER LZK1700057
JBHLocal storm report, Feb 28, 6:23 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
623 PM CST TUE FEB 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL VILONIA 35.08N 92.21W
02/28/2017 E1.00 INCH FAULKNER AR PUBLIC
&&
EVENT NUMBER LZK1700058
JBHThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:05 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 40 min |
| Feb 28, 6:25 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, White | 50 min |
| Feb 28, 7:09 PM CST | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 51 min |
| Feb 28, 7:14 PM CST | Tornado Warning | LZK | Jackson, White, Woodruff | 35 min |
| Feb 28, 7:35 PM CST | Special Weather Statement | LZK | Baxter | 40 min |
| Feb 28, 7:52 PM CST | Severe Thunderstorm Warning | LZK | Jackson, Woodruff | 23 min |
| Feb 28, 8:40 PM CST | Special Weather Statement | LZK | Izard, Stone | 35 min |
| Feb 28, 9:40 PM CST | Special Weather Statement | LZK | Sharp | 20 min |
| Mar 1, 1:07 AM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Newton, Pope, Searcy, Yell | 38 min |
| Mar 1, 1:39 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Conway, Johnson, Logan, Marion, Newton and 4 more | 51 min |
| Mar 1, 1:47 AM CST | Special Weather Statement | LZK | Logan, Scott, Yell | 43 min |
| Mar 1, 2:27 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Cleburne, Conway, Faulkner, Independence, Izard and 6 more | 48 min |
| Mar 1, 2:35 AM CST | Special Weather Statement | LZK | Conway, Perry, Yell | 40 min |
| Mar 1, 2:36 AM CST | Special Weather Statement | LZK | Montgomery, Polk | 39 min |
| Mar 1, 2:43 AM CST | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Sharp | 47 min |
| Mar 1, 3:05 AM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, Sharp, White, Woodruff | 40 min |
| Mar 1, 3:16 AM CST | Special Weather Statement | LZK | Prairie, White, Woodruff | 44 min |
| Mar 1, 4:35 AM CST | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, Saline, White | 40 min |
| Mar 1, 5:12 AM CST | Severe Thunderstorm Warning | LZK | Jackson, Lonoke, Monroe, Prairie, White, Woodruff | 48 min |
| Mar 1, 5:43 AM CST | Special Weather Statement | LZK | Pulaski, Saline | 32 min |
| Mar 1, 6:42 AM CST | Special Weather Statement | LZK | Lonoke, Prairie, Pulaski, Saline | 48 min |
Nearby
Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.